MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI

SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Model Number TTNS3.00E4-1200
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code Blister (4537)
Date of Event 05/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the datalog showed that the system and handpiece performed as expected.System errors were identified showing that the treatment tip was lifted or tilted while radiofrequency was on, the handpiece button was released during radiofrequency, and there was insufficient force during radiofrequency.Functional testing of the thermage system radiofrequency energy showed it operated within optimal specification and passed all tests.Evaluation of the treatment tip identified dielectric breakdown.The investigation is underway.
 
Event or Problem Description
A user facility reported sparks from the treatment tip during a thermage cpt treatment of the face, neck, and eyes.The patient experienced blisters and reported small, one-third penny- sized and icepick-sized brown shallow scabs of the right and left cheek two days after the treatment.The patient was treated with a sliding method.No system errors and nothing else out of the ordinary was observed during treatment.The highest energy level used was 5.5.Solta cryogen and two bottles of coupling fluid were used during the treatment.The treatment tip was inspected prior to use and every ten reps, with no anomalies noted.This was the initial use of the treatment tip.No other treatments were being performed in the affected area at the time of the thermage cpt treatment and the patient had no history of aesthetic treatments of the area.No secondary intervention was used for the affected areas, as the patient did not have any symptoms the day of the treatment.The patient¿s blisters have peeled off with red stains remaining.No permanent damage or scarring is expected.Available pictures were reviewed by the solta medical reviewer.Small scabs are visible on one side of the patient's cheek.Two other pictures from the other side of patient cheek shows a small wound.Time of pictures was not specified.This event was deemed not serious by the medical reviewer.This event does not meet reportability requirements as a serious injury.Sparking is a reportable malfunction per solta procedure.Thus, this event meets reportability requirements as a reportable malfunction.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The evaluation for a different tip was inadvertently documented in the evaluation for this case.The treatment tip was not evaluated.No tip evaluation was performed for tip related to this event, as the tip was not available for evaluation.Evaluation of the data log found that the following errors occurred during treatment: quantity - error id - description - percent of reps 13 - 131 - underforce during rf on - 1.08%.1 - 135 - hp button released during rf - 0.08%.11 - 76 - tip lifted/tilted during rf on - 0.92%.An error indicates a recoverable problem that requires operator intervention.If the error occurs during a radiofrequency (rf) treatment, the rf delivery will be stopped, then a post-cooling step will be completed prior to generating an ¿error tone¿ and displaying the event code and event message.After the error tone, the system will display text with instructions for the operator indicating what action may be required to resolve the issue.Based on the evaluation of the data log, the system and handpiece performed as expected.Final test verification specifications are acceptable.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.According to the thermage cpt user manual, blisters and scabbing are known possible adverse patient reactions to thermage cpt treatment.The procedure may produce heating in the upper layers of the skin, causing burns and subsequent blister and scab formation.There is a small chance of scar formation.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.The provider reported that there will be no permanent damage or scarring related to this event.No corrective action is necessary at this time.

Brand Name
THERMAGE CPT SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key19796201
Report Number3011423170-2024-00194
Device Sequence Number7096914
Product Code GEI
UDI-Device Identifier00850608002421
UDI-Public00850608002421
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberTTNS3.00E4-1200
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale